Hi Im 38 years old unmarried female weight is 78 kgs and height is 5'2. I use to frequently get headache, sharp pain in ears with tinnitus sound in ears and also having severe hair fall. I got all my tests done master health check up and everything is normal but my TSH is 19.32 so my general physician Doctor advised Thyronorm 25 mcg everyday on empty stomach. But still at times I'm getting tinnitus sound in ears and pain. My headache and hair fall is still the same. I get headache almost everyday and my hair fall did not stop still I'm loosing hair. Even sometimes having disturbed sleep and when I go out for some small work like purchasing I sweat very soon a lot. Recently my medicine was over and since 20 days I stopped as I didn't have money to visit Doctor as I was again feeling headache and tinnitus sound and pain in my ear I visited Doctor. This time I visited an Endocrinologist doctor and she asked me to get my TSH and other tests done as the endocrinologist felt 25 mg is not sufficient and has to increase the dose to 75 mg or more and said will increase only after seeing my blood reports and advised few blood tests. But the tests are expensive like close to 4000 Rupees so I wanted to know can I increase the dose by myself from 25 mcg to 50 mcg and may be after another 3 months when I have sufficient money I can get the blood tests done and visit my doctor for check up. Please advise can I increase the Thyronorm dose from 25 mcg to 50 mcg? Thanking you.
46 years experience
Ask Free Question
Madam You have uncontrolled hypothyroidism, that needs to be controlled. Dose of thyroxine is too low. Getting a Thyroid test costs about 450 Rs. Anyway, you should increase the Thyroxine dosage to at least 75 mcg daily. Then check TSH level after 6 to 8 weeks. Hairfall and weight gain are maijor symptoms of hypothyroidism. To achieve good control TSH should be maintained between 3 to 4 mU/L. Then only all the symptoms are in check. Hair fall is the last symptom to go away. Thanks.
Suggestions offered by doctors on Lybrate are of advisory nature i.e., for educational and informational purposes only. Content posted on, created for, or compiled by Lybrate is not intended or designed to replace your doctor's independent judgment about any symptom, condition, or the appropriateness or risks of a procedure or treatment for a given person.
Book appointment with top doctors for Sweating treatment